# SDR CA021118003

- Difficulty date: November 13, 2002
- Submitted: January 6, 2003
- Operation: General aviation
- Make and model: Cessna 310L
- Aircraft time: 7,281 hours
- Engine: Cont IO470VO
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Torque Tube
- Part number: 50450102
- Condition: Cracked
- Location: Mlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, N
- Precautionary procedure: A

## Discrepancy

(CAN)   ON T/O,  A CLUNK HEARD NEAR END OF MLG TRAVEL DURING RETRACTION.  NO DIFFERECE IN FLT CONTROL.   PILOTS INFORMED RT MLG HANGING.  MLG SELECTED DOWN STEEP BANKS & YAWS PERFORMED TO GET RT MLG LOCKED.  NO DOWN & LOCKED IND EVIDENT, A/C LANDED UNEVENTFULLY.  RT MLG NOT LOCKED, SIDE BRACE LOCK NOT OVER-CENTER AND DOWNLOCK SPRING BROKEN.  JACKED A/C, RT TORQUE TUBE ASSY BROKEN AT OTBD PUSH-PULL TUBE ATTACH POINT.  INVEST REVEALED A CRACK AT ATTACH POINT.  THERE IS NO SPECIAL INSPECTION ON THIS PART OF MLG, DIFFICULT TO DETECT A CRACK WITHOUT REMOVING TORQUE TUBE FROM A/C.  TORQUE TUBE AND RETRACTION SYSTEM TEARDOWN AND INSPECT REQUIRE INITIAL INSPECTIONS AT 10000 HOURS. A/C HAS ONLY 7621.4 HOURS SINCE NEW.
